update on med change

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

TeNNiSd0C09
Veteran Member


Date Joined Jul 2007
Total Posts : 1303
   Posted 7/8/2009 3:23 AM (GMT -7)   
I havent been on much at all. So, I wanted to add an update of my med change from Paxil to Cymbalta.
 
Its been just over 4 weeks. No side-effects at first. Slowing started noticing dry mouth and loss of appetite. Those have progressively gotten worse. Then, started having severe panic attacks. And started feeling worse than ever, my depression that is. I called the doctor and he wants to see me before we make any changes. So, I have an appt Friday.
 
This past week and a half has almost been hell on Earth for me. The loss of appetite has turned into not eating at all. And the panic attacks have started to include rage as well..and a return to old habits. I am now feeling dizzy, lightheaded, weak(from getting sick and throwing up), constant headache, severe depression, and anxiety overload. Luckily, I have had my best friend at my side the past few days to help me along and now I have a doc appt so...
 
Im also thinking of admitting myself when I go to the doctor. In order to stay safe while either switching meds or adding a new med. And then of course continuing therapy and talking to my pdoc.
 
Its trial and error sometimes and we cant predict how we will react to any given medication so.. I now know that Cymbalta is NOT for me. And I am going to put it behind me and go on to the next medication and pray that it provides more stability and support. Strike one in my book... but Im not ready to give up! This is treatable, and thats my ultimate goal.. to get better. Only time can tell. Wish me luck. Take care and best wishes to all of you!
Lyrica (15 months-quit Feb. 09), Paxil (10 months-quit 6-4-09), Started Cymbalta 6-6-09, Rozerem, Melatonin Fibromyalgia, Depression, Anxiety, Panic Attacks-currently in therapy-new pdoc-possible Borderline Personality Disorder...
"Cracks in the concrete are just reminders that you fall apart no matter how strong you are"
"Sometimes it is best to forget what you feel and remember what you deserve"
   


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 7/8/2009 7:02 AM (GMT -7)   

Good Morning TeNNiS,

I did not do well on the Cymbalta and I kept trying for 1 1/2 years until I finally insisted I be weaned off of it and try going with only the Trazodone and Buspar.  I was all over the place on Cymbalta and would have really nasty days, did not feel good and I am still dealing with some residual issues from time to time.  From what I have read you can have withdrawal issues up to 6 months after stopping this medication but the worse part has past.

I know this has been a great drug for many but like you, it was not the right med for me.  I have not had good luck with SSRI/SNRI meds and I am to a point where trying anything else is scary.  If I crash and burn well then we will look at something but for now I want to try to deal with my issues and not feel sick from all the medications I have tried over the past 3 years.

My thoughts are with you and do what you feel is best for you. 

Gentle Hugs
Kitt


getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40601
   Posted 7/8/2009 8:56 AM (GMT -7)   
Christi,

I am so proud of you for insisting on a med change. I really hope that the pdoc finds something to help you more.

Keep pushing on... Best wishes for a better day.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


Raniah
Veteran Member


Date Joined Mar 2009
Total Posts : 1190
   Posted 7/8/2009 12:44 PM (GMT -7)   
Good luck, Christi! It sounds like you have a lot of inner strength and a powerful desire to get better. We're all here cheering you on, so please keep us posted. :-)
 
Moderator, Depression Forum
 
“Hope is the pillar that holds up the world.”  ~Pliny the Elder

 

 


TeNNiSd0C09
Veteran Member


Date Joined Jul 2007
Total Posts : 1303
   Posted 7/9/2009 3:05 PM (GMT -7)   
Thanks.. Im very anxious for tomorrow to come.. I am pretty nervous and scared about what he is going to say. Obviously the Cymbalta has been bad for me. I would assume that he would want me to stop taking it rather than just adding somthing to it. Im not sure what he is going to do because Im actually very worried about everything that has happened. Anxiety overload. I still havent been eating. When I try to eat, it tastes horrible and after eating I feel sick. My instinct is to throw up and I'll feel better. If I dont, I feel really sick and my stomach will only start hurting more until I eventually start throwing up anyways so... Im not really sure what to do because I dont want to eat at all. Its kind of scary...

Im also starting to worry about liver damage. I was readin side effects from the medicine that can also be side effects of liver problems. And this has been something I have worried about before and since I dont know for sure.. Im pretty worried about the unknown. I have been having quite a few of those symptoms, the only problem is distinguishing which symptoms come from what.

Im very uneasy about the appt tomorrow, but I am looking forward to it more than anything. Im trying not to expect so much and just let things happen because I always end up feeling let down and like I should have done more. Im going to try my best to best explain everything in detail and voice my concerns to him the best way possible and see what happens. I just want the best and make sure that I am okay and get past this..

Please, wish me the best and I will try my best to keep you guys informed, thanks for all the support.
Lyrica (15 months-quit Feb. 09), Paxil (10 months-quit 6-4-09), Started Cymbalta 6-6-09(horrible effects on me), Rozerem, Melatonin  Fibromyalgia, Depression, Anxiety, Panic Attacks-currently in therapy-new pdoc-possible Borderline Personality Disorder...
"Cracks in the concrete are just reminders that you fall apart no matter how strong you are"
"Sometimes it is best to forget what you feel and remember what you deserve"
   


THE HAPPY TURTLE
Elite Member


Date Joined Mar 2009
Total Posts : 18774
   Posted 7/10/2009 12:01 AM (GMT -7)   
wishing you wellness. jamie.

TeNNiSd0C09
Veteran Member


Date Joined Jul 2007
Total Posts : 1303
   Posted 7/10/2009 12:32 PM (GMT -7)   
So, I will be changing meds once again in about 5 days. This time from cymbalta to prozac. oh goody! as long as it isnt worse than the cymbalta then I can handle it. But, my pdoc was proud of me and happy that I called and came in so I suppose thats cool. I didnt tell him everything exactly, but enough for him to clearly see that it was not helping me at all and that I didnt want to take it any longer so... Im happy about that decision and Im hoping the next one works better than this one. I may almost miss it as I have lost 9lbs taking it... thats too bad cause I really could use to lose lots more weight! But anyways, thats what happened, we agreed on a med change so.. I'll wait a bit and see what happens. I'll let you guys know after I start the new med how things are going. Thanks again
Lyrica (15 months-quit Feb. 09), Paxil (10 months-quit 6-4-09), Started Cymbalta 6-6-09(horrible effects on me), Rozerem, Melatonin  Fibromyalgia, Depression, Anxiety, Panic Attacks-currently in therapy-new pdoc-possible Borderline Personality Disorder...
"Cracks in the concrete are just reminders that you fall apart no matter how strong you are"
"Sometimes it is best to forget what you feel and remember what you deserve"
   


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 7/10/2009 12:49 PM (GMT -7)   

Congratulations on advocating for yourself.  I am proud of you.

Kitt


Precious Gem
Veteran Member


Date Joined Oct 2008
Total Posts : 1139
   Posted 7/10/2009 1:27 PM (GMT -7)   

Good Luck on your med change!  I went through many before I finally found one that is starting to help.  My Celexa just kicked in this week, yippy, life is good!  But I thought it would never happen.  I had some tummy problems at first but they went away.  Give it time to work and I wish you well.

Gem

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 2:02 AM (GMT -7)
There are a total of 2,735,780 posts in 301,335 threads.
View Active Threads


Who's Online
This forum has 151435 registered members. Please welcome our newest member, Manny222.
162 Guest(s), 3 Registered Member(s) are currently online.  Details
Heatheranne87, Lymiemomster, Hibee


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer